Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

June 20, 2021Gentry County, Nodaway County, Missouri

NWS Kansas City, MO issued this special weather statement at Jun 20, 2021, 3:34 AM CDT for Gentry County, Nodaway County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2021, 3:34 AM CDT (08:34 UTC)
Expired
Jun 20, 2021, 4:15 AM CDT
In force
41 min
Issued by
NWS Kansas City, MO

Counties Gentry County, MO, Nodaway County, MO

The radar

The Pleasant Hill radar (KEAX), 172 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2021-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2021-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2221 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
2018 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted.

360 
WWUS83 KEAX 200834
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
334 AM CDT Sun Jun 20 2021
 
MOZ002>004-012-200915-
Worth MO-Gentry MO-Nodaway MO-Andrew MO-
334 AM CDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WORTH...WESTERN GENTRY...
SOUTHEASTERN NODAWAY AND NORTHEASTERN ANDREW COUNTIES UNTIL 415 AM
CDT...

At 333 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Maryville to 10 miles southwest of
Ravenwood to 12 miles southwest of Stanberry. Movement was northeast
at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Maryville, Stanberry, Ravenwood, Barnard, Conception Junction,
Sheridan, Parnell, Bolckow, Darlington, Guilford, Clyde, Gentry,
Arkoe, Worth, Rea, Conception and Ford City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northwestern Missouri.

LAT...LON 4057 9447 4044 9441 4008 9431 4006 9485
      4019 9487 4039 9494
TIME...MOT...LOC 0833Z 232DEG 31KT 4034 9483 4023 9477 4013 9474 

$$

Kurtz

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:22 AM CDT, 12 minutes earlier.

Area forecast discussion, Jun 20, 3:22 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
322 AM CDT Sun Jun 20 2021

.Discussion...
Issued at 322 AM CDT SUN JUN 20 2021

Key messages:

- One last hot and humid day (for this stretch anyway) before a
  cold front moves through tonight, cooling things down through
  the middle of the week.

- Severe storms are possible late this afternoon and this evening
  as that cold front moves through the area.

Detailed Discussion...

As of 0730Z, the backbuilding MCS and the MCS moving east out of KS
into NW MO, have merged with widespread thunderstorm activity from NW
MO that will spread across northern MO through the remainder of the
overnight hours. The severe threat has diminished somewhat. But
there remains 2000-3000 J/KG of MUCAPE with marginal shear across
northern MO. So additional strong updrafts with some hail potential
will continue to be a hazard this morning, along with strong winds.
This combined MCS will move northeast of the forecast area by
late this morning. Cloud cover may inhibit or delay warming up
today but by this afternoon, it looks like temperatures will still
be able to climb into the middle 90s across. With similar
humidity to yesterday, heat index values will again climb into
the upper 90s to around 100 degrees.

A strong cold front is expected to move through the area late this
afternoon into this evening. Given the the hot and humid air mass
present over the area, there will be ample instability for potential
storms to work with. Forecast soundings show steep mid-level lapse
rates and with deep-layer shear of 30+ kts, there is potential
for large hail. Damaging winds will also be hazard with these
storms given steep low-level lapse rates.

Much cooler temperatures will move into the area behind this
front with an area of high pressure settling across the middle of
the country. This cooler weather will be enhanced by another area
of showers/storms across the southern half of the forecast area on
Monday, associated with another shortwave trough moving through
the larger scale pattern. The end result of this is that highs on
Monday will top out in the low to mid 70s. The cooler conditions
will persist into the middle of the week with temperatures
climbing back into the upper 80s by Wednesday. As the cooler high
pressure shifts to the east, southerly flow will resume and by
Thursday, we'll see dewpoints climb back into the upper 60s and
lower 70s. Temperatures will climb back into the 90s so we'll see
heat indices back into the upper 90s to near 100. This round of
heat looks short-lived as another broad upper trough pushes a
front through the area Friday into Saturday. It looks like the
best chances for storms will be Thursday night into Friday morning
as a strong low-level jet noses into the area.

&&

.Aviation...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1230 AM CDT SUN JUN 20 2021

Complex forecast for NW MO/ NE KS for the overnight hours with a
backbuilding MCS and a forward propagating MCS converging on the
area. The forward propagating MCS in north central KS will miss
the KC area terminals and likely just give STJ a glancing shot.
But the backbuilding MCS east of STJ may impact STJ as the NC KS
gust front pushes into the area. Have added a tempo group with a
light SHRA mention and increased winds from 08-12Z for STJ to
capture the converging MCSs. The next thing will be the potential
for storms late this afternoon and this evening as cold front
moves through. Have added a VCTS group for this potential late in
the forecast for this.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...CDB
Aviation...CDB
Hazardous weather outlook, Jun 19, 3:33 PM CDT, 12 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
333 PM CDT Sat Jun 19 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-202045-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
333 PM CDT Sat Jun 19 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...This Afternoon and Tonight

 Temperatures in the 90s and heat index values in the upper 90s to
 near 100 can be expected this afternoon.

 Isolated strong to severe thunderstorms will be possible across the
 forecast are this evening and into the overnight hours. Damaging
 winds and large hail will be the primary hazards.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 Temperatures in the 90s will continue Sunday with heat indices in
 the upper 90s to lower 100s. Strong to severe storms will also be
 possible as a front moves through the area during the late
 afternoon and evening hours.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jun 19, 10:56 PM CDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1056 PM CDT Sat Jun 19 2021

MOZ032-033-200445-
Chariton MO-Randolph MO-
1056 PM CDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHARITON AND
NORTHWESTERN RANDOLPH COUNTIES UNTIL 1145 PM CDT...

At 1056 PM CDT, Doppler radar was tracking a strong thunderstorm near
Salisbury, moving southeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Salisbury, Keytesville, Clifton Hill and Prairie Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3932 9271 3944 9305 3965 9297 3955 9257
TIME...MOT...LOC 0356Z 299DEG 22KT 3949 9286
Special weather statement, Jun 19, 11:44 PM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1144 PM CDT Sat Jun 19 2021

MOZ023-031-032-200530-
Carroll MO-Chariton MO-Livingston MO-
1144 PM CDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHARITON...
NORTHWESTERN CARROLL AND SOUTHERN LIVINGSTON COUNTIES UNTIL 1230 AM
CDT...

At 1143 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hale, or 14 miles north of Carrollton, moving east at 35 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Hale, Utica, Mendon, Tina, Ludlow, Sumner, Rothville, Mooresville,
Triplett, Dawn and Avalon.

LAT...LON 3944 9291 3956 9375 3976 9375 3971 9336
      3970 9336 3965 9287
TIME...MOT...LOC 0443Z 278DEG 30KT 3956 9343
Special weather statement, Jun 20, 3:34 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
334 AM CDT Sun Jun 20 2021

MOZ002>004-012-200915-
Worth MO-Gentry MO-Nodaway MO-Andrew MO-
334 AM CDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WORTH...WESTERN GENTRY...
SOUTHEASTERN NODAWAY AND NORTHEASTERN ANDREW COUNTIES UNTIL 415 AM
CDT...

At 333 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Maryville to 10 miles southwest of
Ravenwood to 12 miles southwest of Stanberry. Movement was northeast
at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Maryville, Stanberry, Ravenwood, Barnard, Conception Junction,
Sheridan, Parnell, Bolckow, Darlington, Guilford, Clyde, Gentry,
Arkoe, Worth, Rea, Conception and Ford City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northwestern Missouri.

LAT...LON 4057 9447 4044 9441 4008 9431 4006 9485
      4019 9487 4039 9494
TIME...MOT...LOC 0833Z 232DEG 31KT 4034 9483 4023 9477 4013 9474

Kurtz

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:42 PM CDTSevere Thunderstorm WarningEAXRandolph33 min
Jun 19, 8:13 PM CDTSpecial Weather StatementEAXRandolph47 min
Jun 19, 8:28 PM CDTSevere Thunderstorm WarningEAXRandolph32 min
Jun 19, 8:57 PM CDTSpecial Weather StatementEAXRandolph48 min
Jun 19, 9:09 PM CDTFlash Flood WarningEAXHoward, Randolph5 hr
Jun 19, 9:25 PM CDTSevere Thunderstorm WarningEAXRandolph35 min
Jun 19, 9:28 PM CDTSpecial Weather StatementEAXMacon47 min
Jun 19, 9:33 PM CDTAreal Flood AdvisoryEAXAdair, Macon6 hr
Jun 19, 9:40 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Randolph35 min
Jun 19, 9:58 PM CDTSevere Thunderstorm WarningEAXAdair, Macon32 min
Jun 19, 10:33 PM CDTSevere Thunderstorm WarningEAXChariton27 min
Jun 19, 10:56 PM CDTSpecial Weather StatementEAXChariton49 min
Jun 19, 11:08 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Livingston37 min
Jun 19, 11:32 PM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Howard, Livingston6 hr
Jun 19, 11:44 PM CDTSpecial Weather StatementEAXChariton46 min
Jun 20, 12:01 AM CDTFlash Flood WarningEAXChariton, Howard7 hr
Jun 20, 2:30 AM CDTAreal Flood WarningEAXRandolph3 hr
Jun 20, 8:34 AM CDTSpecial Weather StatementEAXSullivan41 min
Jun 20, 9:10 AM CDTSpecial Weather StatementEAXAdair50 min
Jun 20, 11:26 AM CDTSpecial Weather StatementEAXRandolph34 min
Jun 20, 6:07 PM CDTSpecial Weather StatementEAXAndrew38 min
Jun 20, 6:24 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb36 min
Jun 20, 6:52 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer, Putnam, Sullivan23 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.